Jaundice

The yellowish discoloration of the skin and the white portion of the eyes due to high levels of bilirubin in the blood is called jaundice. Liver inflammation (hepatitis), pancreatic cancer, liver cirrhosis, and bile duct obstruction are the most common causes of jaundice.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Does dark-colored urine occur due to a side effect of asthma medication?

Query: Hi doctor, I am a 29 years old female, who weighs 63 kg and I am 5.4 feet tall. Since a year, I have been suffering from very strange symptoms like dark yellow urine (very deep yellow and sometimes turbid and cloudy in appearance), yellowish eyes, very sour taste in the mouth throughout the day, in...  Read Full »


Dr. Parth R Goswami

Answer: Hi, Welcome to icliniq.com. I have carefully gone through your reports (attachment removed to protect patient identity), your case seems to be complicated. In the case of yellow urine and yellow sclera with weakness, first, we should rule out hemolytic anemia and jaundice. Jaundice can be from hep...  Read Full »

I have pain in the back, abdomen, and testicles. What is the cause?

Query: Hi doctor, I am a 39 years old male, and I have pain in my back, the right side of the abdomen, and testicles. My hair is falling rapidly, and I have developed gastritis. My eGFR value is 69, serum creatinine is 1.3, chloride is 106.9, bilirubin total is 1.81, bilirubin direct is 0.52, bilirubin ind...  Read Full »


Dr. Raja Ramesh

Answer: Hi, Welcome to icliniq.com. From this details provided you have following problems. Stage 1 renal failure. Hypertension. Mild jaundice. With the above condition, mild pain in testis and back is most likely due to a kidney problem. I would suggest following investigation and opinions for further de...  Read Full »

Kindly go through the reports and suggest the reason for the swollen abdomen.

Query: Hi doctor,My mother, who is 61 years old, had a swollen abdomen. When we admitted her in the hospital doctors said fluid has built up in the stomach. Her skin turned yellow, and she complained of pain in the abdomen. The doctor stated that she has gallbladder cancer and it is in stage 4. She was he...  Read Full »


Dr. Rakesh Mittal

Answer: Hi,Welcome to icliniq.com.I went through all the reports of your mother (attachment removed to protect patient identity).Unfortunately, she has a very advanced cancer which has spread to liver and bones. It is causing obstruction in the flow of bile, which has caused jaundice.There is no cure for h...  Read Full »

How to get rid of gastroenterological problems faced for a long duration?

Query: Hello doctor, I am 23 years old. I am having the following symptoms: 1) Sweet taste from the past two days. 2) Always feel constipated. 3) Feel tired most of the time. 4) Hard to sleep. I have a history of gastroenterological problems. Sometimes my uric acid becomes high. I also get jaundice s...  Read Full »


Dr. Sugreev Singh

Answer: Hi, Welcome to icliniq.com. Actually, in such cases, an endoscopic examination is required. If you are frequently facing gastrointestinal symptoms, endoscopy will help rule out any disease associated with GI (gastrointestinal) tract. I would suggest you take a high-fiber diet for constipation and ...  Read Full »

When is the Widal test false positive?

Query: Hi doctor, Five months back, I was abroad. When I was abroad, my friend had COVID-19. I was scared about that, and then I came back home a few days after. I was in a small town and consulted a doctor. They told me to do a blood test for typhoid, and then they said the test is positive and gave me m...  Read Full »


Dr. J N Naidu

Answer: Hello, Welcome to icliniq.com You should be careful about your health, but there is no need to be scared about it. I believe that you never had typhoid, and it could be misdiagnosed by the Widal test, which gives false positives frequently. Jaundice is possible if you drink contaminated water. I a...  Read Full »

Are elevated bilirubin and blood in urine complications of hereditary spherocytosis?

Query: Hi doctor, I have hereditary spherocytosis with snapping scapula and spermatocele. Before few weeks, I took some blood tests. I had elevated levels of bilirubin and low WBC levels. Yesterday, I took a urine sample and found a large amount of blood in my urine. Is this serious? Can I have a blood di...  Read Full »


Dr. Penchala Prasad Kandikattu

Answer: Hi, Welcome to icliniq.com. Yes, it is a disorder that may cause an unstable RBC (red blood cells) membrane leading to produce spherical-shaped RBC. After passing through the spleen, it causes hemolysis. The common complications are anemia, jaundice, gall stones, folic acid deficiency, and apl...  Read Full »

Can cannabis smoking cause jaundice, diarrhea, and fatigue?

Query: Hi doctor,I am a male with normal weight. I do not drink alcohol but I have a habit of cannabis smoking. It did it for a couple of years with short intermittent pauses for two to three weeks. I started to have symptoms of jaundice, diarrhea, and fatigue at the end of the month. I do not had any othe...  Read Full »


Dr. Bhavin Bhupendra Vasavada

Answer: Hi, Welcome to icliniq.com. Please send the reports of prothrombin time and international normalized ratio. You can have a diagnosis of acute or chronic liver failure where the acute component can occur due to cannabis and the chronic component can be due to hepatitis B induced with chronic liver ...  Read Full »

Is it normal to have yellowing of eyes after taking medicines for tuberculosis?

Query: Hi doctor, My father was diagnosed with PTB (pulmonary tuberculosis) last month. He is 64 years old. When I was a kid, my father used to smoke cigarettes a lot and got addicted to alcohol. He had these habits until 4 months. Now, he has stopped these habits. Now, he is under a treatment called "DOT...  Read Full »


Dr. Nasir

Answer: Hello, Welcome to icliniq.com. I completely understand your question. Your father is facing a common side effect due to antitubercular drugs. The yellowing of the eyes occurs due to jaundice. It is caused due to three of the four medications that are prescribed for tuberculosis. There is nothing t...  Read Full »

What are the causes of red urine?

Query: Hi doctor, Two years ago, I got chicken pox. Later, I started taking lots of oil items. As a consequence, I got jaundice. Exactly a year ago, I took a few tests and everything was under control except direct bilirubin level 0.4. Seven months later, whenever I urinated in the morning the color of my ...  Read Full »


Dr. Bharat Patodiya

Answer: Hi, Welcome to icliniq.com. I can understand your frustration with non-diagnosis state. Let me first clarify a few myths. Consuming oil does not cause jaundice. You must have developed jaundice due to viral hepatitis. It is unlikely that the current episode is because of the hepatitis. Also, I do n...  Read Full »

What is the normal hemoglobin level for newborns?

Query: Hi doctor,This is regarding my friend's daughter. The baby is 7 days old. Initially, we were reported that the baby had jaundice. She was on phototherapy for two days and was declared normal. Now, her hemoglobin level is 22. Her father's Hb level is 17. Is hemoglobin level 22 normal in newborn? We a...  Read Full »


Dr. Faisal Abdul Karim Malim

Answer: Hello, Welcome to icliniq.com. Yes, hemoglobin of 22 is definitely on the higher side. It can cause complications like hypoglycemia and sluggish blood flow to vital organs. A partial exchange transfusion is required in which a small amount of blood will be withdrawn from the baby and will be replace...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.